MAUDE Adverse Event Report: COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43309
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reports after insertion, the picc broke while the dressing was being changed.There was no harm to the patient.
 
Additional Manufacturer Narrative
A device history review (dhr) revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhr are reviewed for accuracy prior to product release.One used sample was received inside a plastic bag for analysis and investigation.Visual inspection was performed on the sample.The sample shows signs of use (residues of blood).The catheter was split in two parts and an irregular cut can be shown where the split occurs.Manufacturing performs 100% leak test; therefore a leakage/cracked would be detected during these processes.It is important to consider that the instructions for use state: do not use a sharp clamp or instrument to handle the catheter since even a minor cut could tear or break the catheter.Do not stretch catheter.Too much tension could tear the catheter.Do not use alcohol or acetone based skin preparations, adhesive enhancers, or solutions directly on the catheter.Based on the available information the most probable root cause is that the device was damaged during use.The reported complaint has not been confirmed as a manufacturing related issue.No trends or triggers have been found.Therefore, a corrective or preventive action is not deemed necessary at this time.It must be noted that in-process controls (such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling) are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
SINGLE LUMEN INSERTION TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key8620835
Report Number3009211636-2019-00657
Device Sequence Number19342645
Product Code LJS
UDI-Device Identifier10884527004676
UDI-Public10884527004676
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43309
Device Catalogue Number43309
Device Lot Number1815600122
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date08/29/2019
Patient Sequence Number1